Hi...It seems it's normal for one to have some setback of symptoms while tapering pred.
I would suggest you request some rectal meds from the doc...maybe the proctofoam nightly while you're tapering...
Have you not been on any rectal meds before you tried the pred?
Maybe stay at the 35mg until you're back from your ski trip..or up it to 40 and reduce it to 35 when you come back.
I didn't ask, but could the stool consistency be from something you ate the day before?
You could try to add a fibre supplement to bulk up the stool a bit....
Or...up your probiotics.
Hope you feel better soon,
*Heather* Status..Asacol (3 twice daily); flaring /Dec 22, tapered to every 3rd nite/ Jan 13
~diagnosed January 1989 UC (proctosigmoiditis)
~Bentylol (dicyclomine) 20mg as needed
~Probiotics....(Natural Factors Protec, Primadophilus Reuteri Pearls, Natural Factors Ultimate).... @ bedtime
~various digestive enzymes as needed
~Ranitidine (reflux); Effexor XR 75mg(depression); Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS" worth it !!!